For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Requip and Side effects Go to previous topic Go to next topic Go to higher level

By pickles On 2013.11.22 21:47
Hi Folks,

A few months back we had some issues with aggression and inappropriate statements. (I have a young child in the house and while I can handle it my child cannot.) After a trip to the neurologist my person with parkinsons had Requip reduced from 4mg to 2mg.

The behavioral issues faded but the restless leg and sleepless nights came back. My person with parkinsons contacted the doctor directly and said to increase the sinemet AND the requip all within a week. I'm kind of scratching my head over the requip and noticed that the online version of my person with parkinsons has not been updated. We both monitor this but I'm a little concerned my person with parkinsons decided to up the dose of Requip.

Since last week's increase in Requip the restless leg and sleeping have been non-existent (yay!) HOWEVER the behavioral issues have come back and they are very uncomfortable to manage.

Knowing it IS the Requip does anyone have any advice on how to manage this behavioral issue? I was thinking about discussing it with my person with Parkinsons but it seems like something that IF they could control they would. I was thinking about talking with them and saying that I've noticed a marked difference in their behavior and if they can remember to filter some of their topics and actions in front my child.

Is that a reasonable expectation or has that ship sailed? I don't want to aggravate my person anymore than what they are already dealing with. But I have some glimmer of hope that they might be able to think before speaking and acting ... some hope.

Thoughts? Thanks.

By jcoff012 On 2013.11.22 22:37
Pickles, my husband was dx four years ago, but has only been on Amantadine for awhile, and on Requip for the last 18 months. He is on 1 ml three times a day...and has had limited problems. He has always been OCD, so his being OCD now is not the Requip; he also has always been a compulsive shopper and spender of money, so that hasn't changed, either. All of these seem to be symptoms associated with Requip use. Many folks here seem to have problems, but we don't and since it is the only med he takes other than BP meds, we don't have much to compare.

However, we are going on December 11 to a new neuro who specializes in PD and movement disorders, so I intend to find out if he can prescribe some better meds (my husband is very high functioning, so I try to allow him to handle most of his medical decisions, etc...). He does, however, know it is time for me to be a part of his care, as he is slowing down considerably and needs more and more from me.

I will repost here after our visit. I will ask about the Requip. I find it odd that so many have problems using it, but my PWP does not. The only trouble he has had was last week, when he left his Requip noon dose at home while we were at the car dealership, buying a new car...

Jane

By Sheridan On 2013.11.23 16:33
Pickles and jcoff, My husband was on Mirapex for 12 years. (from what I understand Mirapex works the same way as Requip and can lead to uncontrolled and unacceptable behaviors.) Looking back I would say the strange behaviors started around year 5ish although I did not attribute to the Mirapex until year 12ish when he was on high doses and wanting more and his behavior deteriorated to crisis levels. (always a guessing game-- is it normal but exaggerated behavior, parkinsons disease related behavior or the meds?) I would try to discuss issues with my husband who sincerely intended to change his behaviors but could not control them which caused us both much distress. I would say that any of these powerful brain drugs can cause side effects if taken long enough or in high enough doses. The balancing act seems to be trying to help relieve the PD symptoms while maintaining ones emotional & psychological health. It can be exhausting for everyone involved. Please try to get the MDs involved early on and good luck


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you